Pennsylvania, 2016

Tornado and Hail in Pennsylvania, July 25, 2016

July 25, 2016 · NWS BGM · 12 events in 5 counties and zones

A cold front moved into western New York and Pennsylvania Monday morning. This front quickly moved through the region that afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$88,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A cold front moved into western New York and Pennsylvania Monday morning. This front quickly moved through the region that afternoon. Showers and thunderstorms developed as the front moved into a very unstable atmosphere. Some of these storms became severe with one storm spawning an EF-1 tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 25, 1:29 PM EST, 29 minutes earlier.

Area forecast discussion, Jul 25, 1:29 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
229 PM EDT MON JUL 25 2016

.SYNOPSIS...
Today will be very warm and muggy with showers and thunderstorms.
A few thunderstorms could have damaging winds and heavy rain. A
cold front will move across the area this evening and end the
showers. This front will also bring drier air and quiet weather
for Tuesday and Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
1 PM update...
severe thunderstorm watch now in effect until 8 PM. First batch on
the way out through the Catskills and Poconos. This has caused
some tree damage. Bigger threat moving east into Steuben County by
2 PM. Line of strong thunderstorms with hail and wind feeding off
the high dewpoint air left behind from the first batch with the
warm front. Temperatures will rise into the 80s and low 90s ahead
of the wrn ny batch. Capes over 1k now and should get to 2k in ne
pa.

830 am update...

Showers and thunderstorms over western NY and moving quickly into
the Finger Lakes. Continues to be a sharp gradient to the moisture
and instability right on the front edge of convection. This whole
area will move east. Some of the convection will outrun the
forcing and become elevated. Severe potential in central NY
uncertain with cloudy skies and early convection. Cold front late
today may set more thunderstorms off late afternoon but the main
area now. Best chance will be further east where it will heat up a
little more.

In PA a better threat with more sun and heating but winds lighter.
Some increase in winds late afternoon. A second area of
thunderstorms will form midday to the lee of Lake Erie and move
southeast into northeast PA and Sullivan County after 2 PM.

400 AM EDT Update...
Hot, muggy and a chance for showers and thunderstorms is the theme
for today. Light rain showers are moving east across portions of NY
and PA this morning due an embedded shortwave propagating across the
northeast and expect more to develop today.

There will be two different waves that will move across the region
today, one in the morning - a prefrontal wave, and one in the
afternoon- the cold front. Both are expected to generate showers and
thunderstorms today.

This morning a pre-frontal wave will push across NEPA and Cntrl NY.
This initial wave has decent dynamics with it is what is generating
a line of showers west of the great lakes. This wave will push into
W NY/PA around 12Z. Dew pts this morning are currently in the upper
50s to mid 60s and are expected to rise into the 70s by mid morning.
Temps across the region will quickly increase this morning as well
which will result in a muggy, and unstable atmosphere. 0-2km SR
inflow will range from 15-20 kts which is good for a convective
environment, however the 0-6KM Bulk shear across there region this
morning will be fairly weak around 20-25 knots. Lapse rate are also
on the low side, thus this morning do not expect any severe storms
attendant to the pre-frontal wave. The wave dynamically this morning
is more impressive than the 2nd wave that will move through
region this afternoon.

Temps will rise into the upper 80s to mid 90s this afternoon. Issued
a heat advisory for Pike Co, where heat index values are expected to
rise at and above 100 degrees.

Showers will develop over W NY/PA and push eastward into cntrl NY
and NEPA by 15-18Z. The 2nd wave will push into the region mid-
afternoon. This 2nd wave will force a cold front across the region
and this boundary will help regenerate storms over the area. The
cold front will start to move into cntrl NY around 21Z.
This front will eventually push the showers east of our region by
03Z Tuesday. The shear by late afternoon will increase to around 30-
40 knots across the region, Thus activity may be more organized this
afternoon than this morning. Currently we are under a marginal for
most of the CWA and the region under a slight risk just brushes
south of our CWA. Concerns that may inhibit severe weather are if
mid lvl lapse rates will become steep enough to support svr
levels.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
400 AM EDT Update...
High pressure will build back over the region on Tuesday and last
through Wednesday. Temps will range in the uppr 80s to low 90s
during this period with dew points in the upper 50s to low 60s,
which will keep temps close to their ambient temps and slightly
more comfortable.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
For Thursday night and Friday, the EURO, GFS and CMC all indicate
a surface wave associated with an upper level short wave impacting
NY and PA. The EURO and CMC are most aggressive and have a nice
shot of rain for our drought stricken areas in central NY. The GFS
is much farther south and east and drier. For now went with
superblend POPs for these time periods. Then for Friday through
Sunday models diverge with the EURO showing the best potential for
showers and thunderstorms holding the main upper level wave back
to the west with a more well defined moist southerly flow into
the weekend over our area. The GFS and CMC show a weaker upper short
wave to the west of our area and less organized convective
potential. So for now have 30-40 chance POPS through the weekend
as per superblend.

Leaned heavily on superblend and collaborated grids with
neighboring WFOs for this period.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
First batch of convection exiting the region with some convection
close to KAVP. Have a tempo group to cover this between 18 and
19z at KAVP. Otherwise rest of terminals start off convection
free as the next batch of showers and storms approaches. I have
timed a potential line of storms to race across the region between
19z and 23z with KELM and KSYR earliest and KAVP latest. In our
northern terminals away from the higher instability have MVFR in
TSRA, farther south have IFR in +TSRA with gusty winds mainly
between 19z and 21z, except until 23z at KAVP.

Then after storms passes expect VFR most of the night and Tuesday
am except at KELM. With the rains and wet ground we expect valley
fog later tonight at KELM and have LIFR between 9 and 13z in a
tempo group.

Winds will be W-SW 5 to 10 knots and gusty into this evening,
light westerly overnight and W-NW 5 to 12 knots on Tuesday
morning.

OUTLOOK...

Tue pm to Wed night...mainly VFR.

Thu-Sat...showers and thunderstorms. Mostly VFR to MVFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ048.
NY...None.

&&

SYNOPSIS...TAC
NEAR TERM...KAH/TAC
SHORT TERM...KAH
LONG TERM...DJN
AVIATION...DJN
Hazardous weather outlook, Jul 25, 12:05 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
105 PM EDT MON JUL 25 2016

NYZ022>025-055>057-261715-
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-BROOME-DELAWARE-
105 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

MORE SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE IN THIS
AFTERNOON. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN
CONCERN DAMAGING WINDS. THUNDERSTORMS WILL ALSO HAVE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ062-PAZ038>040-043-044-047-072-261715-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-SOUTHERN WAYNE-
105 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS
AFTERNOON AND LAST INTO THE EVENING. A FEW THUNDERSTORMS MAY
BECOME SEVERE, WITH THE MAIN THREAT DAMAGING WINDS. THUNDERSTORMS
WILL ALSO HAVE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ048-261715-
PIKE-
105 PM EDT MON JUL 25 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS
AFTERNOON AND LAST INTO THE EVENING. A FEW THUNDERSTORMS MAY
BECOME SEVERE, WITH THE MAIN THREAT DAMAGING WINDS. THUNDERSTORMS
WILL ALSO HAVE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ009-015>018-036-037-044>046-261715-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
105 PM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON.
THERE IS A CHANCE THAT A THUNDERSTORM OR TWO MAY BECOME SEVERE
WITH THE MAIN CONCERN DAMAGING WINDS. THUNDERSTORMS WILL ALSO HAVE
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jul 25, 9:46 AM EST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1046 AM EDT MON JUL 25 2016

NYZ024-055-056-PAZ038-039-251545-
BROOME NY-TIOGA NY-CHEMUNG NY-SUSQUEHANNA PA-BRADFORD PA-
1046 AM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHEMUNG...
SOUTHWESTERN BROOME...TIOGA...NORTHWESTERN SUSQUEHANNA AND NORTHERN
BRADFORD COUNTIES  ...

AT 1046 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPENCER TO NEAR ERIN
TO NEAR MILLERTON...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ERIN AND VAN ETTEN AROUND 1050 AM EDT.
  WAVERLY...SPENCER AND LOCKWOOD AROUND 1055 AM EDT.
  BARTON...LITCHFIELD AND CANDOR AROUND 1105 AM EDT.
  RIDGEBURY...WELLSBURG AND NICHOLS AROUND 1110 AM EDT.
  OWEGO AND LOUNSBERRY AROUND 1115 AM EDT.
  CHEMUNG AND NEWARK VALLEY AROUND 1120 AM EDT.
  SAYRE...ATHENS AND SOUTH WAVERLY AROUND 1125 AM EDT.
  LITTLE MEADOWS...MILAN AND TIOGA TERRACE AROUND 1130 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4216 7668 4224 7665 4225 7662 4228 7662
      4228 7647 4226 7647 4227 7642 4216 7570
      4196 7588 4184 7625 4191 7692 4200 7692
      4200 7697 4203 7697
TIME...MOT...LOC 1446Z 280DEG 31KT 4227 7656 4215 7663 4197 7700

DJN
Special weather statement, Jul 25, 10:30 AM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1130 AM EDT MON JUL 25 2016

NYZ045-046-056-057-251615-
OTSEGO NY-BROOME NY-DELAWARE NY-CHENANGO NY-
1130 AM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DELAWARE...OTSEGO...
SOUTHEASTERN CHENANGO AND SOUTHEASTERN BROOME COUNTIES  ...

AT 1130 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARTWICK TO MORRIS TO
NEAR UNADILLA TO NEAR SANFORD...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HARTWICK...MORRIS AND EXETER CENTER AROUND 1135 AM EDT.
  ONEONTA...HYDE PARK AND LAURENS AROUND 1140 AM EDT.
  COOPERSTOWN...OTEGO AND FRANKLIN AROUND 1145 AM EDT.
  MIDDLEFIELD...MARYLAND AND MILFORD AROUND 1150 AM EDT.
  DAVENPORT...CHERRY VALLEY AND SCHENEVUS AROUND 1155 AM EDT.
  WALTON...DELHI AND WORCESTER AROUND 1200 PM EDT.
  EAST MEREDITH...DOWNSVILLE AND CORBETT AROUND 1205 PM EDT.
  BOVINA CENTER AROUND 1210 PM EDT.

LAT...LON 4235 7459 4195 7496 4211 7568 4235 7544
      4255 7529 4285 7510 4278 7467 4263 7463
      4252 7471 4244 7463 4241 7458
TIME...MOT...LOC 1530Z 269DEG 39KT 4271 7511 4256 7521 4235 7537 4214
7554

PCF
Special weather statement, Jul 25, 10:39 AM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1139 AM EDT MON JUL 25 2016

NYZ056-057-PAZ038>040-251645-
BROOME NY-DELAWARE NY-SUSQUEHANNA PA-NORTHERN WAYNE PA-BRADFORD PA-
1139 AM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
DELAWARE...SOUTHERN BROOME...SUSQUEHANNA...EAST CENTRAL BRADFORD AND
NORTHWESTERN WAYNE COUNTIES  ...

AT 1139 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BINGHAMTON TO NEAR
VESTAL CENTER TO NEAR LE RAYSVILLE...AND MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BINGHAMTON AND CHENANGO BRIDGE AROUND 1145 AM EDT.
  BRACKNEY AROUND 1150 AM EDT.
  KIRKWOOD AND CONKLIN AROUND 1155 AM EDT.
  RUSH AROUND 1200 PM EDT.
  MONTROSE...HALLSTEAD AND WINDSOR AROUND 1205 PM EDT.
  SUSQUEHANNA DEPOT...NEW MILFORD AND LANESBORO AROUND 1215 PM EDT.
  SUSQUEHANNA AND HARFORD AROUND 1220 PM EDT.
  DEPOSIT AND GIBSON AROUND 1225 PM EDT.

LAT...LON 4176 7535 4166 7557 4185 7634 4200 7613
      4200 7610 4203 7610 4219 7595 4200 7518
TIME...MOT...LOC 1539Z 293DEG 27KT 4213 7590 4198 7603 4185 7623

PCF
Local storm report, Jul 25, 11:19 AM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1219 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TSTM WND DMG     DEPOSIT                 42.06N  75.43W
07/25/2016                   BROOME             NY   LAW ENFORCEMENT

            TREE DOWNED ON WIRES

&&

BGM
Local storm report, Jul 25, 12:12 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
112 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     ROSCOE                  41.93N  74.92W
07/25/2016                   SULLIVAN           NY   911 CALL CENTER

            TREE DOWN ON WIRES

&&

BGM
Local storm report, Jul 25, 12:23 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
123 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     FALLSBURG               41.73N  74.62W
07/25/2016                   SULLIVAN           NY   911 CALL CENTER

            TREES AND WIRES DOWN

&&

BGM

The radar

The Binghamton radar (KBGM), 66 km away, was scanning. The volume nearest the first event began at 18:58 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 3 hail, 1 tornado. Local standard time, as filed.

Tornado, Bradford

When
July 25, 1:58 PM EST to 2:00 PM EST
Where
Bradford County, 0.67 mi NNW of Monroeton to 0.58 mi N of Monroeton
Rating
EF1
Path length
0.11 mi
Path width
50 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
41.730, -76.473

A National Weather Service Storm Survey team confirmed a|tornado near Monroeton in Bradford County Pennsylvania. An EF-1 |tornado touched down north of Franklin road northwest of|Monroeton and tracked southeast for 200 yards before ending. Wind|speeds of 100 mph resulted in numerous snaps of softwood trees|along the path of the tornado.

Thunderstorm Wind, Bradford

When
July 25, 2:06 PM EST to 2:16 PM EST
Where
Bradford County, 0.86 mi SE of South Waverly
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.990, -76.520

A thunderstorm moved into the area Monday afternoon and quickly became severe. The thunderstorm knocked multiple trees over.

Hail, Bradford

When
July 25, 2:09 PM EST to 2:19 PM EST
Where
Bradford County, 0.69 mi S of North Towanda
Measured
1.25 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.770, -76.450

Hail, Bradford

When
July 25, 2:10 PM EST to 2:20 PM EST
Where
Bradford County, 0.69 mi N of Towanda Arpt
Measured
1.25 in hail
Property damage
$1,000
Reported by
COOP Observer
Coordinates
41.760, -76.450

Thunderstorm Wind, Bradford

When
July 25, 2:10 PM EST to 2:20 PM EST
Where
Bradford County, 1.47 mi SSE of Monroeton
Measured
70 kt (81 mph) estimated gust
Property damage
$15,000
Reported by
State Official
Coordinates
41.700, -76.460

A thunderstorm moved into the area Monday afternoon and quickly became severe. The thunderstorm caused a roof to be blown off a barn.

Thunderstorm Wind, Bradford

When
July 25, 2:13 PM EST to 2:23 PM EST
Where
Bradford County, 0.86 mi SW of Monroeton
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.710, -76.480

A thunderstorm moved into the area Monday afternoon and quickly became severe. The thunderstorm knocked trees over.

Hail, Bradford

When
July 25, 2:15 PM EST to 2:25 PM EST
Where
Bradford County, Monroeton
Measured
1.5 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.720, -76.470

Thunderstorm Wind, Wyoming

When
July 25, 2:55 PM EST to 3:05 PM EST
Where
Wyoming County, 0.69 mi S of Vosburg
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.560, -76.000

A thunderstorm moved into the area Monday afternoon and quickly became severe. The thunderstorm knocked trees over from the city of Tunkhannock to Mehoopany.

Thunderstorm Wind, Luzerne

When
July 25, 3:15 PM EST to 3:25 PM EST
Where
Luzerne County, 0.69 mi N of Pittston
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
41.330, -75.800

A thunderstorm moved into the area Monday afternoon and quickly became severe. The thunderstorm knocked trees over.

Thunderstorm Wind, Luzerne

When
July 25, 3:25 PM EST to 3:35 PM EST
Where
Luzerne County, Shickshinny
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
41.150, -76.150

A thunderstorm moved into the area Monday afternoon and quickly became severe. The thunderstorm knocked trees over.

Thunderstorm Wind, Lackawanna

When
July 25, 3:40 PM EST to 3:50 PM EST
Where
Lackawanna County, 1.48 mi SSW of Jessup
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
41.450, -75.580

A thunderstorm moved into the area Monday afternoon and quickly became severe. The thunderstorm knocked trees over across the county.

Thunderstorm Wind, Pike

When
July 25, 4:11 PM EST to 4:21 PM EST
Where
Pike County, Pecks Pond
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
41.300, -75.100

A thunderstorm moved into the area Monday afternoon and quickly became severe. The thunderstorm knocked 2 trees over near Pecks Pond.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyThe tornado archive for Pennsylvania, 2016Warnings in Pennsylvania, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654221, 653974, 653970, 653971, 653975, 653976, 653972, 653978, 653979, 653980, 653981, 653982.